Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 194, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 16, 2021, 5:57 PM CDT for 4 counties in Oklahoma; Clay County, Texas. It was in force for 78 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2021, 5:57 PM CDT (22:57 UTC)
- Expired
- May 16, 2021, 7:15 PM CDT
- In force
- 78 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Carter County, OK, Jefferson County, OK, Love County, OK, Marshall County, OK, Clay County, TX
The radar
The Altus AFB radar (KFDR), 146 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:30 PM CDT | TSTM WND DMG | Leon, OK | MULTIPLE POWER POLES DOWN IN THE LEON AND JIMSTOWN AREAS. |
| May 16, 6:45 PM CDT | HAIL 0.88 | 3 Ese Leon, OK | |
| May 16, 6:50 PM CDT | TSTM WND DMG | 1 Wnw Henrietta, TX | POWER KNOCKED OUT BY WIND. |
| May 16, 6:50 PM CDT | TSTM WND DMG | 1 Wnw Marietta, OK | POWER KNOCKED OUT BY WIND. CORRECTS LOCATION OF REPORT REFERENCING 1 WNW HENRIETTA. |
| May 16, 7:00 PM CDT | TSTM WND DMG | Thackerville, OK | POWER POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WUUS54 KOUN 162257
SVROUN
OKC019-067-085-095-TXC077-170015-
/O.NEW.KOUN.SV.W.0194.210516T2257Z-210517T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
557 PM CDT Sun May 16 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Jefferson County in southern Oklahoma...
Love County in southern Oklahoma...
Southeastern Carter County in southern Oklahoma...
Western Marshall County in southeastern Oklahoma...
Central Clay County in northern Texas...
* Until 715 PM CDT.
* At 556 PM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Lone Grove to 7 miles north of
Rubottom to near Oscar to 7 miles north of Henrietta, moving east
at 20 mph. The strongest storm with the biggest hail was located
between Wilson and Rubottom, moving east-south southeast.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Ardmore, Henrietta, Marietta, Lone Grove, Wilson, Dickson,
Thackerville, Terral, Leon, Overbrook, Rubottom, Lake Murray,
Burneyville, Lebanon, Grady, Oscar, western Lake Texoma, Oakland,
Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3371 9819 3398 9835 3399 9782 3407 9750
3431 9728 3413 9679 3387 9688 3395 9691
3396 9692 3385 9709 3372 9712 3376 9719
3392 9721 3382 9743 3391 9747 3390 9759
3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2256Z 287DEG 16KT 3420 9731 3405 9742 3397 9773 3392
9814
HAIL...1.75IN
WIND...60MPH
$$
113 follow-up statements
792
WWUS54 KOUN 162309
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
609 PM CDT Sun May 16 2021
OKC019-067-085-095-TXC077-170015-
/O.CON.KOUN.SV.W.0194.000000T0000Z-210517T0015Z/
Jefferson OK-Love OK-Carter OK-Marshall OK-Clay TX-
609 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN JEFFERSON...LOVE...SOUTHEASTERN CARTER...WESTERN
MARSHALL AND CENTRAL CLAY COUNTIES...
At 607 PM CDT, severe thunderstorms were located along a line
extending from near Lone Grove to 8 miles northeast of Rubottom to 6
miles southeast of Grady to 9 miles west of Terral, moving east at
25 mph. The strongest storms with the largest hail were located near
Petersburg and northeast of Rubottom.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ardmore, Henrietta, Marietta, Lone Grove, Dickson, Thackerville,
Terral, Leon, Overbrook, Rubottom, Lake Murray, Burneyville, Lebanon,
Oscar, Grady, western Lake Texoma, Oakland, Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3371 9819 3398 9835 3399 9782 3406 9746
3428 9725 3413 9679 3387 9688 3395 9691
3396 9692 3385 9709 3372 9712 3376 9719
3392 9721 3382 9743 3391 9747 3390 9759
3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2307Z 268DEG 21KT 3419 9725 3404 9736 3396 9758 3394
9809
HAIL...1.75IN
WIND...60MPH
$$
11245
WWUS54 KOUN 162326
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
626 PM CDT Sun May 16 2021
OKC019-162335-
/O.CAN.KOUN.SV.W.0194.000000T0000Z-210517T0015Z/
Carter OK-
626 PM CDT Sun May 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARTER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3371 9819 3398 9835 3399 9782 3406 9745
3407 9711 3407 9681 3387 9688 3395 9691
3396 9692 3385 9709 3372 9712 3376 9719
3392 9721 3382 9743 3391 9747 3390 9759
3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2325Z 296DEG 24KT 3402 9721 3391 9747 3393 9791
$$
OKC067-085-095-TXC077-170015-
/O.CON.KOUN.SV.W.0194.000000T0000Z-210517T0015Z/
Jefferson OK-Love OK-Marshall OK-Clay TX-
626 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN JEFFERSON...LOVE...SOUTHWESTERN MARSHALL AND CENTRAL
CLAY COUNTIES...
At 625 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southwest of Overbrook to near Rubottom to
near Terral, moving southeast at 30 mph. The strongest storms were
moving toward Leon and Marietta.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Henrietta, Marietta, Thackerville, Terral, Leon, Rubottom,
Burneyville, Lebanon, Oscar, Overbrook, southern Lake Murray, western
Lake Texoma, Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3371 9819 3398 9835 3399 9782 3406 9745
3407 9711 3407 9681 3387 9688 3395 9691
3396 9692 3385 9709 3372 9712 3376 9719
3392 9721 3382 9743 3391 9747 3390 9759
3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2325Z 296DEG 24KT 3402 9721 3391 9747 3393 9791
HAIL...1.75IN
WIND...60MPH
$$
11100
WWUS54 KOUN 162357
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
657 PM CDT Sun May 16 2021
OKC067-085-095-TXC077-170015-
/O.CON.KOUN.SV.W.0194.000000T0000Z-210517T0015Z/
Jefferson OK-Love OK-Marshall OK-Clay TX-
657 PM CDT Sun May 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN JEFFERSON...LOVE...SOUTHWESTERN MARSHALL AND CENTRAL
CLAY COUNTIES...
At 656 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Marietta to 4 miles northwest of
Thackerville to near Terral, moving east at 30 mph. The strongest
storm was located just east of Marietta with damaging wind and
hail.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Henrietta, Marietta, Thackerville, Terral, Leon, Rubottom,
Burneyville, Lebanon, Grady, Oscar, southeastern Lake Murray, western
Lake Texoma, Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3371 9819 3398 9835 3407 9681 3387 9688
3395 9691 3396 9692 3395 9699 3385 9709
3372 9712 3376 9719 3385 9717 3392 9721
3382 9743 3391 9747 3390 9759 3395 9759
3399 9767 3386 9783 3389 9798 3370 9798
TIME...MOT...LOC 2356Z 285DEG 24KT 3398 9705 3384 9720 3389 9794
HAIL...1.75IN
WIND...60MPH
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:17 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 16, 3:17 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
317 PM CDT Sun May 16 2021
...New LONG TERM...
.SHORT TERM...
(This evening through Monday)
Issued at 148 PM CDT Sun May 16 2021
Heavy rainfall associated with the northeastward-moving MCV has
decreased over central Oklahoma. Isolated shower and thunderstorm
development will continue through the afternoon over southwestern
and south-central Oklahoma, but with smaller coverage than
earlier. The extant flood watch for central and southern Oklahoma
will continue. Residual parts of storms that form on the NM dry
line today may make it as far as western Oklahoma with the
scenario of another MCV tomorrow morning just as likely. These
various convective initiators in the very humid air mass leads to
high pops tonight and through mid-day Monday.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 315 PM CDT Sun May 16 2021
The wet pattern continues into the extended period as a slow moving
trough inches closer and weakens through midweek. Several rounds of
convection and heavy rainfall are likely, but pinpointing exact
timing and location will be difficult and likely dependant on
previous day's convection. It appears a round of storms is likely to
develop across the TX panhandle Monday afternoon and track across
our area Monday night. The risk of severe storms will likely be
highest across southwestern OK and western north TX where
instability will be highest. Messy storm modes are expected owing to
relatively weak mid livel flow and the fact that by the time storms
enter our area they are likely to have congealed into clusters or
line segments, perhaps with embedded supercell structures. A risk
for large hail and damaging winds will accompany these storms, with
perhaps a tornado or two possible, again mainly across our
southwestern counties. Flooding will continue to be a concern as
well with unseasonably high moisture available. The above scenario
is all contingent on sufficient airmass recovery out west in the
wake of the convection Monday morning, so expect future changes
to the forecast as the evolution of tonight's convection becomes
more clear.
By Tuesday the mid to upper flow becomes more meridional and PWATs
surge to 1.5 to near 2". This will likely lead to an increased
flood threat across portions of central, southern, and
southeastern OK where convection will either be ongoing or is
expected to develop and training storms are likely. As the main
upper wave approaches late Tuesday, renewed convective
development is also possible over western portions of the area.
By Wednesday it appears the axis of heaviest rainfall may shift just
to the south and east of our area into eastern OK and TX. However,
with the upper trough still lingering just to our west and plenty of
available mositure at least scattered showers and storms are likely
to continue through the day. The trough weakens and lifts northward
Thursday and Friday but our area still remains between a larger
trough over the western US and a ridge centered over the eastern US.
This will keep a moist airmass in place with chances for showers and
thunderstorms each day into next weekend, with the highest
chances across central and heastern portions of the area.
Ware
&&
.AVIATION...
(18Z TAFS)
Issued at 148 PM CDT Sun May 16 2021
Rain and thunderstorms along with conditions between IFR and MVFR
are likely into this evening over central and northern Oklahoma
with an exiting upper-level feature. Later tonight, rain and
thunderstorms may move into western Oklahoma with ceilings
lowering to IFR throughout central Oklahoma with MVFR ceilings to
the west.
&&
.UPPER AIR...
Issued at 345 AM CDT Sun May 16 2021
An Upper Air flight is currently not planned today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 62 77 63 73 / 70 50 80 80
Hobart OK 61 80 61 76 / 70 30 80 70
Wichita Falls TX 64 82 65 76 / 60 50 80 80
Gage OK 58 79 57 76 / 70 30 80 60
Ponca City OK 61 77 61 76 / 70 40 80 80
Durant OK 64 78 65 74 / 60 80 70 90
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday morning for OKZ019-020-022>032-
034>048-050>052.
TX...Flood Watch through Wednesday morning for TXZ085-086-088>090.
&&
SHORT TERM...09
LONG TERM....08
AVIATION...09Hazardous weather outlook, May 16, 9:35 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 935 AM CDT Sun May 16 2021 OKZ004>048-050>052-TXZ083>090-171445- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 935 AM CDT Sun May 16 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated severe thunderstorms are possible through the afternoon mainly across portions of southern and central Oklahoma and western north Texas. If a few storms do become severe, hail up to quarter size and wind gusts to 60 mph will be the primary threats. By mid to late evening, thunderstorms may move out of the Texas panhandle and into western and southwestern Oklahoma, and western north Texas. Damaging wind gusts up to 70 mph will be the main threat, although large hail is also possible. Storms will weaken but could still result in strong wind gusts well into the night as they move eastward toward central Oklahoma. .Heavy Rainfall... Localized flooding will be possible through tonight mainly across portions of central and southern Oklahoma. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorm chances will continue thru Saturday. Severe thunderstorm chances return early Monday evening to the western half of Oklahoma and western north Texas. Very large hail up to the size of baseballs, damaging winds exceeding 70 mph, and perhaps a tornado or two will be possible. Strong to severe thunderstorms will be possible Tuesday and Wednesday. Hail and gusty winds could accompany any of the stronger thunderstorms. .Heavy Rainfall... Flooding will be possible mainly along and south of Interstate 44 Monday thru at least Wednesday. Many locations across this region could receive over 3 inches of total rainfall by the end of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 16, 4:13 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
413 PM CDT Sun May 16 2021
OKZ039>041-045-046-162145-
Stephens OK-Carter OK-Garvin OK-Murray OK-Jefferson OK-
413 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter...southern Garvin...western Murray and
northeastern Jefferson Counties Until 445 PM CDT...
AT 412 PM CDT, strong thunderstorms were along a line extending from
4 miles northwest of Tatums to 4 miles southwest of Ratliff City to
3 miles south of Loco, moving east at 25 MPH. These storms have a
history of producing brief funnel clouds.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Healdton, Wynnewood, Wilson, Elmore City, Katie, Foster, Tatums,
Loco, Ratliff City, Graham, Pooleville, Hennepin, Milo, Fox and
Pernell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3472 9707 3445 9720 3420 9739 3419 9779
3438 9765 3464 9755
TIME...MOT...LOC 2112Z 259DEG 21KT 3453 9750 3440 9757 3427 9767
11Special weather statement, May 16, 4:15 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 415 PM CDT Sun May 16 2021 OKZ039-044-045-TXZ090-162130- Cotton OK-Stephens OK-Jefferson OK-Clay TX- 415 PM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR east central Cotton... southwestern Stephens...northwestern Jefferson and northern Clay Counties Until 430 PM CDT... AT 414 PM CDT, a strong thunderstorm was located near Hastings, moving east at 25 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Waurika, Comanche, Hastings, Loco, Addington, Sugden, Waurika Lake and Corum. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for the formation of funnel clouds, but the threat posed by these funnel clouds is low. Most funnel clouds will not reach the ground. If they do, weak tornadoes with brief wind gusts in excess of 50 MPH may occur. If you observe a funnel cloud or one is reported in your area, move indoors and stay away from windows. && LAT...LON 3411 9819 3438 9810 3433 9768 3406 9788 TIME...MOT...LOC 2114Z 276DEG 23KT 3423 9808 11
Special weather statement, May 16, 4:17 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 417 PM CDT Sun May 16 2021 OKZ030-031-042-162145- Pottawatomie OK-Pontotoc OK-Seminole OK- 417 PM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southern Pottawatomie...northern Pontotoc and southwestern Seminole Counties Until 445 PM CDT... AT 414 PM CDT, a strong thunderstorm was located 4 miles north of Vanoss, moving east at 25 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Ada, Konawa, Byng, Francis, Sasakwa and Vanoss. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for the formation of funnel clouds, but the threat posed by these funnel clouds is low. Most funnel clouds will not reach the ground. If they do, weak tornadoes with brief wind gusts in excess of 50 MPH may occur. If you observe a funnel cloud or one is reported in your area, move indoors and stay away from windows. && LAT...LON 3474 9693 3494 9692 3500 9652 3470 9651 TIME...MOT...LOC 2114Z 261DEG 20KT 3482 9688 11
Special weather statement, May 16, 4:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 445 PM CDT Sun May 16 2021 OKZ030>032-042-162215- Pottawatomie OK-Pontotoc OK-Hughes OK-Seminole OK- 445 PM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie... northeastern Pontotoc...southwestern Hughes and southern Seminole Counties Until 515 PM CDT... AT 442 PM CDT, a strong thunderstorm was located near Konawa, moving northeast at 25 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Locations impacted include... Ada, Wewoka, Konawa, Byng, Allen, Francis, Sasakwa and Spaulding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3479 9674 3496 9684 3514 9650 3487 9633 TIME...MOT...LOC 2142Z 242DEG 20KT 3492 9672 11
Special weather statement, May 16, 5:12 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 512 PM CDT Sun May 16 2021 TXZ083-085-162245- Wilbarger TX-Hardeman TX- 512 PM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Wilbarger and southeastern Hardeman Counties Until 545 PM CDT... AT 509 PM CDT, a strong thunderstorm was located 5 miles southeast of Quanah, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Chillicothe and Medicine Mound. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. Conditions are favorable for the formation of funnel clouds, but the threat posed by these funnel clouds is low. Most funnel clouds will not reach the ground. If they do, weak tornadoes with brief wind gusts in excess of 50 MPH may occur. If you observe a funnel cloud or one is reported in your area, move indoors and stay away from windows. && LAT...LON 3417 9971 3427 9973 3438 9947 3416 9937 TIME...MOT...LOC 2209Z 256DEG 14KT 3425 9967 11
Local storm report, May 16, 5:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 1 N RINGLING 34.19N 97.59W
05/16/2021 M58 MPH JEFFERSON OK MESONET
MESONET STATION RING RINGLING.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:36 AM CDT | Flood Watch | OUN | Atoka, Bryan, Caddo, Canadian, Carter, Cleveland and 25 more | 3 days |
| May 16, 12:38 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 16, 12:48 PM CDT | Areal Flood Advisory | OUN | Comanche, Grady, Stephens | 4 hr |
| May 16, 12:52 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Coal, Johnston, Marshall and 2 more | 3 hr |
| May 16, 1:13 PM CDT | Areal Flood Warning | OUN | Cleveland, Oklahoma | 4 hr |
| May 16, 3:19 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma | 4 hr |
| May 16, 3:27 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain, Pontotoc, Pottawatomie and 2 more | 5 hr |
| May 16, 3:39 PM CDT | Special Weather Statement | OUN | Cotton | 36 min |
| May 16, 3:40 PM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| May 16, 3:49 PM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| May 16, 3:59 PM CDT | Special Weather Statement | OUN | Seminole | 31 min |
| May 16, 4:06 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| May 16, 4:13 PM CDT | Special Weather Statement | OUN | Carter | 32 min |
| May 16, 4:15 PM CDT | Special Weather Statement | OUN | Jefferson | 15 min |
| May 16, 4:17 PM CDT | Special Weather Statement | OUN | Pontotoc | 28 min |
| May 16, 4:30 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Stephens | 30 min |
| May 16, 4:38 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Pontotoc and 1 more | 52 min |
| May 16, 4:45 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| May 16, 5:19 PM CDT | Flash Flood Warning | OUN | Jefferson, Stephens | 3 hr |
| May 16, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 38 min |
| May 16, 5:25 PM CDT | Areal Flood Advisory | OUN | Carter, Murray, Stephens | 3 hr |
| May 16, 6:16 PM CDT | Areal Flood Advisory | OUN | Jefferson | 3 hr |
| May 16, 6:42 PM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| May 16, 5:12 PM CDT | Special Weather Statement | OUN | Hardeman | 33 min |
| May 16, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 49 min |
| May 16, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 53 min |
| May 16, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 42 min |
| May 16, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 47 min |
| May 16, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.